MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Synovitis (2094); Fibrosis (3167)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Recall report pulled (b)(6) 2025 shows that (b)(4) devices were invoiced and shipped.The device utilization reports database identified (b)(4) other devices as implanted.Complaint log reviewed did not identify any other complaints associated with the given lot number.Device history record review memo completed by cook stated: a review of the device lot history record indicated the device was manufactured to specifications.The non-conformances would not likely have contributed to the occurrence.The lot produced 50 devices.According to the device lot history record, all devices released for distribution met the final inspection specification requirements and sterilization requirements.At this time, there is no indication this is a lot wide issue.
 
Event or Problem Description
On (b)(6) 2024, patient underwent a carpal tunnel revision with axoguard ha+ nerve protector.This was patient's second surgery at carpal tunnel site.Surgeon noted the median nerve was adherent to transverse carpal ligament, some adherence to flexor tendons, and tenosynovitis.Surgeon dissected scar tissue around the nerve and tenosynovium, trimmed the 3x6 wrap to 3x5, wrapped nerve with ha+ with no sutures, irrigated, and closed skin with 4-0 nylon (single layer closure).On an unknown date over a year after the initial surgery, patient developed a lump at midportion of the surgical site.On (b)(6) 2025, patient went back into surgery for a suspected ganglion cyst with new surgeon.No cyst was found.Surgeon noted nerve looked good, found unusual tissue adhered to the median nerve that looked like possible remnants of the ha+.Also notably, found thickness of tenosynovium.Pathology report showed a combination of benign soft tissue and palisaded histiocytic inflammation with necrobiosis.Tissue was scraped out by surgeon at this time.On (b)(6) 2025 patient had a post-op follow up with nursing staff.Nurse noted patient is recovering well, taking tylenol and ibuprofen for post-op pain, and has good range of motion.No further comments.Surgeon causality was unknown.Pathology findings are most consistent with a foreign body-type reaction at the prior implant site.

Brand Name
AXOGUARD HA+ NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
111 w oak ave
suite 500
tampa FL 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd
ste a3
burleson TX 76028
Manufacturer Contact
rachel thomas
111 w oak ave
suite 500
tampa, FL 33602
MDR Report Key23880062
Report Number3017860045-2025-00017
Device Sequence Number13163061
Product Code JXI
UDI-Device Identifier10850828007135
UDI-Public(01)10850828007135
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale